Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Chicago, IL

July 18, 2015Cook County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 18, 2015, 3:19 PM CDT for Cook County, Illinois. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 3:19 PM CDT (20:19 UTC)
Expired
Jul 18, 2015, 3:45 PM CDT
In force
26 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Cook County, IL

The radar

The Chicago radar (KLOT), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:20 PM CDTTSTM WND DMGMaywood, ILTREE DOWN ON 1ST AVENUE NEAR PINE ST.
Jul 18, 3:20 PM CDTTSTM WND DMGMelrose Park, ILESTIMATED 12 INCH DIAMETER TREE DOWN AND TOOK DOWN POWER LINES.RELAYED VIA SOCIAL MEDIA.
Jul 18, 3:20 PM CDTTSTM WND DMGMelrose Park, ILESTIMATED 12 INCH DIAMETER TREE DOWN AND TOOK DOWN POWER LINES VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:31 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3191 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS53 KLOT 182019
SVRLOT
ILC031-182045-
/O.NEW.KLOT.SV.W.0113.150718T2019Z-150718T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 345 PM CDT

* AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAYWOOD...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HARWOOD HEIGHTS...ROSEMONT...NORRIDGE...SCHILLER PARK AND LOGAN
  SQUARE AROUND 330 PM CDT.
  PARK RIDGE AND NILES AROUND 340 PM CDT.
  CHICAGO AND SKOKIE AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RIVER
GROVE...ELMWOOD PARK...BROADVIEW...LINCOLNWOOD AND BERKELEY.

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 41 AND 46.
 I-290 BETWEEN MILE MARKERS 17 AND 22.
 I-294 BETWEEN MILE MARKERS 41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN DANGEROUS SITUATION WITH HURRICANE LIKE WIND SPEEDS 
EXPECTED. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS 
OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM HAS 
THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY 
DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4185 8781 4187 8790 4204 8787 4198 8765
TIME...MOT...LOC 2018Z 207DEG 26KT 4189 8783 

HAIL...<.75IN
WIND...70MPH
 
$$

IZZI
2 follow-up statements
715 
WWUS53 KLOT 182025
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
325 PM CDT SAT JUL 18 2015

ILC031-182045-
/O.CON.KLOT.SV.W.0113.000000T0000Z-150718T2045Z/
COOK IL-
325 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN COOK COUNTY...

AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARWOOD
HEIGHTS...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NILES AROUND 335 PM CDT.
  SKOKIE AROUND 340 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RIVER
GROVE...ELMWOOD PARK AND LINCOLNWOOD.

THIS INCLUDES... TRITON COLLEGE AND NORTHEASTERN ILLINOIS UNIVERSITY.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 41 AND 46.
 I-294 BETWEEN MILE MARKERS 41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4187 8778 4192 8788 4204 8787 4198 8765
TIME...MOT...LOC 2025Z 207DEG 27KT 4195 8779 

HAIL...<.75IN
WIND...60MPH
 
$$

BIRK
668 
WWUS53 KLOT 182039
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SAT JUL 18 2015

ILC031-182049-
/O.EXP.KLOT.SV.W.0113.000000T0000Z-150718T2045Z/
COOK IL-
339 PM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOK COUNTY WILL
EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4187 8778 4192 8788 4204 8787 4198 8765
TIME...MOT...LOC 2037Z 207DEG 26KT 4195 8779 

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:39 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 18, 2:39 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
239 PM CDT SAT JUL 18 2015

.SHORT TERM...
957 AM CDT

A FLASH FLOOD WATCH WAS ISSUED FOR THE ENTIRE WARNING AREA DUE TO
CONCERNS ABOUT TORRENTIAL RAINFALL RATES.

OUTFLOW BOUNDARY FROM EARLIER WISCONSIN MCS HAS SAGGED SOUTH INTO
NORTHERN CWA AND IS BEGINNING TO STALL OUT OVER NORTH CENTRAL
ILLINOIS. OVER NORTHEAST ILLINOIS THE LAKE HAS AUGMENTED THE
BOUNDARY AND PROVIDED SOME ADDITIONAL SOUTHWARD ACCELERATION
ADJACENT TO LAKE MICHIGAN. ANTICIPATE THE BOUNDARY WILL STALL OUT
EVEN OVER NORTHEAST ILLINOIS AND PROBABLY RETREAT NORTH DURING THE
DAY AS SUNSHINE ALLOWS FOR STRONG HEATING/MIXING AND A MODEST
SOUTHWEST WIND DEVELOPS. DESPITE THE INITIALLY COOLER AIR NEAR THE
LAKE...STILL FEEL THERE IS A REASONABLY GOOD CHANCE THAT THE
BOUNDARY WILL STALL/RETREAT ENOUGH TO PROVIDE FOR A HOT/HUMID
AFTERNOON WITH HEAT INDICES ABOVE 100 OVER EVEN NORTHEAST ILLINOIS
SO NOT PLANNING TO CHANGE HEAT ADVISORY ANY THIS MORNING. MAY
BROADEN THE RANGE OF HEAT INDICES TO 100 TO 110 AS CLOUDS FROM
IA/MO MCS MAY LIMIT THE HEAT SOME THIS AFTERNOON...MAINLY WESTERN
CWA.

AMPLE SUNSHINE IN ADVANCE OF ANY CLOUDINESS FROM MO/IA CONVECTION
WILL ALLOW FOR RAPID HEATING AND DESTABILIZATION ACROSS THE CWA
THROUGH EARLY AFTERNOON...BUT PARTICULARLY TO THE SOUTH OF THE WI
MCS REMNANT OUTFLOW BOUNDARY. DVN/ILX MORNING SOUNDINGS BOTH SHOW
MODERATELY STEEP LOW/MID LEVEL LAPSE RATES AND AS TEMPS/DEWPOINTS
RISE TOWARD PROJECTED HIGHS REGION SHOULD BE LEFT UNCAPPED BY
EARLY AFTERNOON...WITH MODIFIED ILX SOUNDING SUPPORTING SHOWING
MLCAPE VALUES NEARING 4000 J/KG BY EARLY THIS AFTERNOON WITH SFC
PARCEL OF 90/77...WHICH APPEARS EASILY ATTAINABLE IN THE WARM
SECTOR TODAY.

MORNING UPPER AIR ANALYSIS AND ACARS DATA SHOW 35-45KT FLOW
AROUND 6KM FROM IA INTO NORTHERN ILLINOIS WHICH WILL RESULT IN
0-6KM SHEAR VALUES OF AT LEAST AROUND 30KT...WHICH COMBINED WITH
SUCH STRONG INSTABILITY WOULD SUPPORT ORGANIZED CONVECTION AND
PERHAPS EVEN A SUPERCELL THREAT...ESPECIALLY IF ANY CELLS WERE TO
RIDE OUTFLOW BOUNDARY. PRIMARY SEVERE THREAT WOULD BE LARGE HAIL
AND DAMAGING WINDS...THOUGH CANNOT COMPLETELY RULE OUT A TORNADO
THREAT WITH ANY CELLS INTERACTING WITH BOUNDARIES GIVEN THE STRONG
LOW LEVEL CAPE AND LOW LCL HEIGHTS. OBVIOUSLY STILL SITTING IN A
VERY MOIST ENVIRONMENT SO HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING IS ALSO A THREAT.

PLAN TO UPDATE GRIDS SHORTLY TO INTRODUCE POPS FOR THIS AFTERNOON
SPREADING THEM FROM WEST TO EAST. GENERALLY LIKE THE TRENDS IN THE
EXPERIMENTAL HRRR WHICH SHOWS STORMS DEVELOPING IN EAST AND
NORTHEAST OF THE IA/MO DECAYING MCS AND OUTFLOW BOUNDARY. WITH
MODEL GUIDANCE ALL OVER THE PLACE AND CAMS NOT HANDLING ONGOING
SITUATION WELL CONFIDENCE IS DIMINISHED...BUT CERTAINLY
OBSERVATIONAL TRENDS SUPPORT THE ABOVE FORECAST SCENARIO AND PLAN
TO INCREASE POPS INTO THE HIGH END CHANCE RANGE FOR NOW.

DESPITE THE HIGHER STORM CHANCES TODAY...PRIOR TO ANY STORMS HEAT
INDICES ARE LIKELY TO REACH 100 TO POTENTIALLY 110 DEGREES TODAY
SO LEAVING THE HEAT HEADLINES UNCHANGED.

GRIDS ARE GOING TO TAKE A LOT OF SURGERY TO REFLECT THE ABOVE
THINKING SINCE THERE IS NO REAL GUIDANCE REFLECTING CURRENT TRENDS
OR ABOVE THINKING...BUT FORECAST UPDATES ARE FORTHCOMING.

IZZI

&&

.LONG TERM...
227 PM CDT

TOMORROW THROUGH TUESDAY...

A COLD FRONT WILL SHIFT ACROSS THE REGION ON SUNDAY. HOWEVER...IT
NOW APPEARS THAT THE BETTER THREAT FOR STRONG TO SEVERE STORMS ON
SUNDAY AFTERNOON MAY REMAIN SOUTH OF MY AREA ALL TOGETHER AS SHOWERS
AND THUNDERSTORMS TONIGHT INTO EARLY SUNDAY LOOK TO SHIFT THE MAIN
FOCUS FARTHER SOUTH THAN ORIGINALLY THOUGHT. WITH THIS IN MIND I
HAVE BACKED OFF ON POPS...ESPECIALLY SUNDAY AFTERNOON...WHEN I HAVE
FOCUSED THE HIGHEST POPS ACROSS MY EXTREME SOUTHERN COUNTIES IN
CENTRAL ILLINOIS.

ANOTHER CHANCE OF THUNDERSTORMS...WITH HEAVY RAINFALL AND POSSIBLY
STRONG WILL RETURN TO THE FORECAST ON MONDAY AS ANOTHER MID LEVEL
DISTURBANCE MOVES ACROSS THE AREA. GUIDANCE HAS NOT HAD THE BEST
HANDLE ON THIS DISTURBANCE THE PAST COUPLE OF RUNS...WITH IT
PREVIOUSLY APPEARING THAT THE MAIN THREAT OF STORMS COULD STAY SOUTH
OF THE AREA. HOWEVER...WITH THE POTENTIAL OF A FARTHER NORTH FOCUS
OF STORMS...I HAVE INCLUDED A CHANCE OF STORMS ON MONDAY...WITH
SLIGHTLY HIGHER POPS ACROSS THE SOUTHERN HALF OF THE AREA.

SURFACE HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA ON
TUESDAY...SO IT APPEARS THAT TUESDAY COULD BE A DRY AND COOLER DAY
ACROSS THE AREA.

KJB

TUESDAY NIGHT THROUGH FRIDAY...

NORTHWEST FLOW ALOFT CONTINUES TUESDAY NIGHT THROUGH MID WEEK WITH A
FEW UPPER LEVEL WAVES MOVING THROUGH OVER THE END OF THE WEEK. AT
THE SURFACE HIGH PRESSURE SPREADS EAST OVER THE REGION TUESDAY NIGHT
AND THEN SHIFTS EAST OVER THE APPALACHIANS THURSDAY.

LOOKING AT A SHORT PERIOD OF DRY CONDITIONS THROUGH AT LEAST
WEDNESDAY NIGHT...POSSIBLY THROUGH THE END OF THE WEEK IF THE ECMWF
IS RIGHT. THE GFS FEATURES PRECIP ON THE BACKSIDE OF THE HIGH
THURSDAY NIGHT INTO FRIDAY. CONFIDENCE IS LOW SO KEPT THE CHANCE OF
PRECIP IN THE LOW END CHANCE OR LOWER RANGE.

FOR TEMPS...HAVE A SLOW WARMING TREND WITH TEMPS IN THE LOW TO MID
80S AND TEMPS COULD BE WARMER THAN FORECAST DEPENDING ON THE AMOUNT
OF PRECIP THAT OCCURS. THE GFS IS A BIT WARMER WITH 925MB TEMPS IN
THE MID TO UPPER 20S WHICH WOULD SUGGEST HIGH TEMPS IN THE 90S.

JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* SOUTH WINDS CONTINUE TO VEER TO SOUTHWEST THIS AFTN AND GUST TO
  ARND 20 KT BEHIND THE THUNDERSTORMS. GUSTS DIMINISH THIS
  EVENING.

* PERIODS OF TSRA WITH HEAVY RAIN EXPECTED THIS AFTN. STRONG TO
  SEVERE STORMS PROBABLE.

* ANOTHER ROUND OF SHRA AND PERHAPS SOME EMBEDDED TSRA EARLY
  SUNDAY MORNING.

JEE

//DISCUSSION...UPDATED 18Z...

A GUST FRONT FROM THE CONVECTION EARLIER THIS MORNING HAS STALLED
FROM BELVIDERE IL THROUGH HIGHLAND INDIANA. WINDS NORTHEAST OF THE
BOUNDARY ARE SLOWLY VEERING FROM NE OR E TO SE...AND EXPECTING
SOUTHWEST WINDS EARLY THIS AFTN. CONDITIONS CONTINUE TO IMPROVE
FOR STORMS. STORMS SHOULD FORM ALONG THE BOUNDARY AND AHEAD OF THE
UPPER LEVEL DISTURBANCE CURRENTLY OVER IOWA THAT IS SHIFTING EAST.
STRONG TO SEVERE STORMS ARE PROBABLE. WHILE CONFIDENCE IS MEDIUM
IN COVERAGE...TIMING...AND EXACT LOCATION...HAVE HIGH CONFIDENCE
THAT THERE SHOULD BE ENOUGH CONVECTION AROUND TO DISRUPT AIR
TRAFFIC. ALL STORMS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH
WILL LIMIT VISIBILITY.

TSRA PUSHES EAST OF THE TERMINALS THIS EVENING WITH SOUTHWEST
WINDS LESS THAN 15 KT. A COLD FRONT SINKS SOUTHEAST THROUGH THE
REGION SUNDAY MORNING. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
SHOULD FORM AHEAD OF IT BUT THE NUMBER OF THUNDERSTORMS WILL BE
LIMITED BY HOW STABLE WE ARE BEHIND THIS AFTERNOON/S
THUNDERSTORMS. WINDS SHIFT TO NORTHWEST BEHIND THE COLD FRONT WITH
VFR CONDITIONS.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN WIND FORECAST.

* HIGH CONFIDENCE IN TS THIS AFTN INTO THIS EVENING.

* MEDIUM CONFIDENCE IN COVERAGE AND TIMING OF -SHRA AND VCTS EARLY
  SUNDAY MORNING.

JEE

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...VFR. WX NIL.

MONDAY...VFR. WX NIL.

TUESDAY...SLIGHT CHANCE TSRA IN THE AFTERNOON.

WEDNESDAY...VFR. WX NIL.

THURSDAY...CHANCE TSRA.

FRIDAY...VFR/WX NIL EARLY. CHANCE TSRA OVERNIGHT.

KREIN

&&

.MARINE...
233 PM CDT

THE MAIN CONCERNS OVER LAKE MICHGAN WILL BE THE THREAT OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. CURRENTLY A LARGE AREA
OF THUNDERSTORMS DEVELOPING OVER SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS AND THIS ACTIVITY WILL MOVE OVER SOUTHERN LAKE MICHIGAN
THIS AFTERNOON INTO THE EVENING. EXPECT STRONG WINDS AND LOCALLY
HIGH WAVES IN AND AROUND THE STORMS.

OTHERWISE...THINGS SHOULD QUIET DOWN ON THE LAKE BY SUNDAY
FOLLOWING A COLD FRONTAL PASSAGE.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 8 PM SATURDAY.

     FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL MIDNIGHT SUNDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL
     MIDNIGHT SUNDAY.

     HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 8 PM
     SATURDAY.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 18, 2:45 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT SAT JUL 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
245 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK
AREA GENERALLY SOUTH OF A LINE FROM PONTIAC TO WHEATFIELD THIS
AFTERNOON. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL...POSSIBLY AGGRAVATING ONGOING
FLOODING ISSUES...ESPECIALLY OVER THE IROQUOIS RIVER AREA.

PORTIONS OF THE ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF THE
ILLINOIS AND KANKAKEE RIVER VALLEYS. THE MAIN CONCERN WILL BE FOR
STRONG...DAMAGING WIND. HEAVY RAINFALL MAY BE POSSIBLE AS
WELL...AGGRAVATING ONGOING FLOODING CONCERNS ALONG THE IROQUOIS
RIVER.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY AND
SATURDAY.

PORTIONS OF THE ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-191945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
245 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY...AND
SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
245 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THE NORTHERN PART OF THE
LAKE MONDAY AFTERNOON AND ALL OF THE LAKE MONDAY NIGHT.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY...AND
SATURDAY.

&&

KREIN

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 18, 2:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
225 PM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TORNADO          3 NNE HARVARD           42.46N 88.60W
07/18/2015                   MCHENRY            IL   EMERGENCY MNGR

            SPOTTED NEAR ROUTE 14 AND OAK GROVE ROAD

&&

IZZI
Local storm report, Jul 18, 2:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
256 PM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       LAKE IN THE HILLS       42.19N 88.32W
07/18/2015  E0.50 INCH       MCHENRY            IL   TRAINED SPOTTER

            ESTIMATED RAIN FELL IN 10 MINUTES. SMALL BRANCHES DOWN
            TOO.

&&

JGREEN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:00 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee45 min
Jul 17, 10:44 PM CDTAreal Flood AdvisoryLOTKankakee, Will3 hr
Jul 17, 11:03 PM CDTSpecial Weather StatementLOTWill42 min
Jul 18, 12:11 AM CDTSpecial Weather StatementLOTDuPage34 min
Jul 18, 12:58 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Will4 hr
Jul 18, 9:39 AM CDTRiver Flood WarningLOTKankakee51 hr
Jul 18, 1:56 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more5 hr
Jul 18, 2:06 PM CDTSevere Thunderstorm WarningLOTMcHenry23 min
Jul 18, 2:19 PM CDTTornado WarningLOTMcHenry27 min
Jul 18, 2:52 PM CDTSpecial Marine WarningLOT98 min
Jul 18, 3:06 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Lake, McHenry3 hr
Jul 18, 3:10 PM CDTSevere Thunderstorm WarningLOTLake35 min
Jul 18, 3:32 PM CDTSpecial Weather StatementLOTLake13 min
Jul 18, 3:47 PM CDTSevere Thunderstorm WarningLOTCook13 min
Jul 18, 3:52 PM CDTSpecial Marine WarningLOT113 min
Jul 18, 3:56 PM CDTFlash Flood WarningLOTLake, McHenry6 hr
Jul 18, 4:17 PM CDTSpecial Weather StatementLOTLake13 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.